New potent substance circulating March 8, 2019 [Drug Warning]
The Community Drug Strategy has received multiple reports of a new potent substance circulating in Sudbury.
- There are multiple reports of a new potent substance circulating in Sudbury.
- Unconfirmed reports of dye possibly being used to create various colours including blue and white in the illicit drug supply.
- Use of these substances may lead to the increased risks of an overdose.
- Multiple doses of naloxone may be needed to reverse overdose.
- Street drugs may be cut or mixed with substances such as fentanyl or carfentanil. Even a very small amount of these substances can cause an overdose.
- Overdoses can be fatal. An overdose occurs when a person uses more of a substance, or combination of substances, than their body can handle.
Prevent overdoses and save lives:
- Avoid mixing drugs, including prescribed, over the counter and illegal drugs.
- Avoid drinking alcohol while using other drugs.
- Use caution when switching substances: start with a lower dose than you usually would.
- If you have not used in a while, start with a lower dose. Your tolerance may be lower.
- Avoid using drugs when you are alone.
- Carry a naloxone kit.
- Call 911 if you suspect an overdose.
Overdose symptoms include:
- blue lips or nails
- dizziness and confusion
- the person can’t be woken up
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- drowsiness or difficulty staying awake
Please distribute this information widely to help share the message.
For a free naloxone kit, contact The Point at Public Health Sudbury & Districts, Réseau Access Network, Sudbury Action Centre for Youth (SACY) or ask your local pharmacist.
This item was last modified on April 10, 2019